In his fourth week of treatment, he had acutely worsening dyspnea and hypoxemia without fever, chills, or cough. He was afebrile and tachypneic with a resting oxygen saturation of 94% while breathing ambient air, which decreased to 88% with ambulation. Breath sounds were decreased with crackles bilaterally, and he had a maculopapular rash that was consistent with a drug effect. The WBC count was 21,600 cells/μL (92% neutrophils) and a prothrombin time international normalized ratio of 4.2. A chest CT scan revealed new extensive bilateral ground-glass opacities and alveolar airspace densities throughout both lungs (Fig 1, bottom, B). Erlotinib therapy was discontinued, and therapy with methylprednisolone, ticarcillin/clavulanate, and vitamin K was initiated. Despite therapy, respiratory failure developed, requiring mechanical ventilation. No pathogens were cultured from blood, urine, or bronchial secretions. Echocardiography was nonrevealing. After several weeks of intensive care, the patient died.